HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Polymorphic evolution sequence and evolutionary branching

Nicolas Champagnat 1, 2, * Sylvie Méléard 3
* Corresponding author
CNRS - Centre National de la Recherche Scientifique : UMR7502, INPL - Institut National Polytechnique de Lorraine, Université Nancy 2, UHP - Université Henri Poincaré - Nancy 1, CRISAM - Inria Sophia Antipolis - Méditerranée , INRIA Lorraine
Abstract : We are interested in the study of models describing the evolution of a polymorphic population with mutation and selection in the specific scales of the biological framework of adaptive dynamics. The population size is assumed to be large and the mutation rate small. We prove that under a good combination of these two scales, the population process is approximated in the long time scale of mutations by a Markov pure jump process describing the successive trait equilibria of the population. This process, which generalizes the so-called trait substitution sequence, is called polymorphic evolution sequence. Then we introduce a scaling of the size of mutations and we study the polymorphic evolution sequence in the limit of small mutations. From this study in the neighborhood of evolutionary singularities, we obtain a full mathematical justification of a heuristic criterion for the phenomenon of evolutionary branching. To this end we finely analyze the asymptotic behavior of 3-dimensional competitive Lotka-Volterra systems.
Document type :
Journal articles
Complete list of metadata

Contributor : Nicolas Champagnat Connect in order to contact the contributor
Submitted on : Wednesday, March 9, 2016 - 6:26:05 PM
Last modification on : Friday, February 4, 2022 - 3:25:34 AM
Long-term archiving on: : Sunday, November 13, 2016 - 1:25:06 PM


Files produced by the author(s)


Distributed under a Creative Commons Attribution 4.0 International License




Nicolas Champagnat, Sylvie Méléard. Polymorphic evolution sequence and evolutionary branching. Probability Theory and Related Fields, Springer Verlag, 2011, 151 (1-2), pp.45-94. ⟨10.1007/s00440-010-0292-9⟩. ⟨inria-00345399v2⟩



Record views


Files downloads